My 85 year old Mother was put on Aricept yesterday. She is experiencing some memory problems and confusion. What side effects should I expect from this medication? Thank you
My husband is 65 and takes Aricept. I have not noticed any side effects. Perhaps ask her doctor or a pharmacist.
Thank you, Jannie. The doctor told me that some have upset stomach and some have diahrea (spelling) and thats about all. My Mom did have one day so far that she said she was extremely exhausted and just did not feel good. One other day it seemed like her speech was a little slurred. Guess I am just expecting the worse.
How long has your husband been on Aricept? Is it helping him? He is very young to be on this prescription.
My mom has been on it for years and it has helped tremendously. I haven't been aware of any negative side effects. Her care taker said it is the Nimenda that gives her loose stools.
My MIL went on it and had no noticeable benefit. Works differently with different people. Hope your mom does well with it.
My husband has had Multiple Sclerosis with "Alzheimers-like" symptoms, according to his neurologist. He was prescribed Aricept for the memory problems. He no longer drives, is mainly bedridden, cannot even cook for himself. About a year ago, his neurologist prescribed both Aricept and Namenda, but he had a bad reaction to the medications he was taking, had seizures, was hospitalized a month, was taken off all meds and was prescribed Aricept maybe 6 months ago. I don't really think it's done him any good.